Alert archive / California / Red Flag Warnings in 2015

Red Flag Warning 1, NWS Sacramento, CA

June 25, 2015

NWS Sacramento, CA issued this red flag warning at Jun 25, 2015, 2:02 PM PDT. It took effect at Jun 26, 2015, 2:00 PM PDT. It was in force for 40 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2015, 2:02 PM PDT (21:02 UTC)
In effect from
Jun 26, 2015, 2:00 PM PDT
Expired
Jun 28, 2015, 5:44 AM PDT
In force
40 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

466 
WWUS86 KSTO 252102
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
202 PM PDT THU JUN 25 2015

...THUNDERSTORM POTENTIAL FRIDAY AFTERNOON INTO THE WEEKEND...

.MONSOONAL MOISTURE WILL STREAM INTO THE AREA LATE FRIDAY THROUGH
THE WEEKEND BRINGING THUNDERSTORMS OVER THE MOUNTAINS. INITIALLY
THE THUNDERSTORMS MAY HAVE LIMITED RAIN...WHICH MAY LEAD TO
LIGHTNING FIRE STARTS. THE STORMS ARE EXPECTED TO BECOME WETTER
OVER THE WEEKEND WHICH LEADS TO UNCERTAINTY IN UPGRADING THE WATCH
FOR SUNDAY TO A WARNING AT THIS TIME. GUSTY THUNDERSTORM WINDS
ALSO HAVE THE POTENTIAL TO QUICKLY SPREAD ANY LIGHTNING FIRE
STARTS.

CAZ214-221-268-269-261400-
/O.NEW.KSTO.FW.W.0001.150626T2100Z-150628T0700Z/
/O.EXT.KSTO.FW.A.0001.150628T0700Z-150629T0500Z/
BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING
NORTHWEST LASSEN NF NORTH OF LASSEN NP-
STANISLAUS NF WEST OF THE SIERRA CREST-
NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S
WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK-
BECKWORTH PEAK)-
NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE
SIERRA CREST-
202 PM PDT THU JUN 25 2015

...RED FLAG WARNING IN EFFECT FROM 2 PM FRIDAY TO MIDNIGHT PDT
SATURDAY NIGHT FOR THUNDERSTORMS FOR FIRE WEATHER ZONES 214...
221...268 AND 269... 
...FIRE WEATHER WATCH NOW IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY EVENING FOR THUNDERSTORMS FOR FIRE WEATHER ZONES
214...221...268 AND 269...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM FRIDAY TO MIDNIGHT PDT
SATURDAY NIGHT. 

* AFFECTED AREA...FIRE WEATHER ZONES 214...221...268 AND 269. 

* WIND...LOCAL WIND GUSTS 40 TO 50 MPH POSSIBLE NEAR
  THUNDERSTORMS. 

* THUNDERSTORMS...STARTING FRIDAY AFTERNOON AND INCREASING 
  SATURDAY AND SUNDAY. SOME THUNDERSTORMS MAY CONTINUE TO 
  DEVELOP OVERNIGHT.

* IMPACTS...LIGHTNING FIRE STARTS POSSIBLE. FIRES COULD SPREAD
  RAPIDLY IN VERY DRY FUELS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LIGHTNING FROM THUNDERSTORMS...LOW RELATIVE HUMIDITY...WARM
TEMPERATURES AND VERY DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

JHM
5 follow-up statements
871 
WWUS86 KSTO 261215
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
515 AM PDT FRI JUN 26 2015

...THUNDERSTORM POTENTIAL THIS AFTERNOON INTO THE WEEKEND...

.MONSOONAL MOISTURE WILL STREAM INTO THE AREA LATER TODAY THROUGH
THE WEEKEND BRINGING THUNDERSTORMS OVER THE MOUNTAINS. INITIALLY
THE THUNDERSTORMS MAY HAVE LIMITED RAIN...WHICH COULD LEAD TO
LIGHTNING FIRE STARTS. THE STORMS ARE EXPECTED TO BECOME WETTER
OVER THE WEEKEND WHICH LEADS TO UNCERTAINTY IN UPGRADING THE WATCH
FOR SUNDAY TO A WARNING AT THIS TIME. GUSTY THUNDERSTORM WINDS
ALSO HAVE THE POTENTIAL TO QUICKLY SPREAD ANY LIGHTNING FIRE
STARTS.

CAZ214-221-268-269-270015-
/O.CON.KSTO.FW.W.0001.150626T2100Z-150628T0700Z/
/O.CON.KSTO.FW.A.0001.150628T0700Z-150629T0500Z/
BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING
NORTHWEST LASSEN NF NORTH OF LASSEN NP-
STANISLAUS NF WEST OF THE SIERRA CREST-
NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S
WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK-
BECKWORTH PEAK)-
NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE
SIERRA CREST-
515 AM PDT FRI JUN 26 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
MIDNIGHT PDT SATURDAY NIGHT FOR THUNDERSTORMS FOR FIRE WEATHER
ZONES 214... 221...268 AND 269......FIRE WEATHER WATCH NOW IN
EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY EVENING FOR
THUNDERSTORMS FOR FIRE WEATHER ZONES 214...221...268 AND 269...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY EVENING FOR THUNDERSTORMS FOR FIRE WEATHER ZONES
214... 221...268 AND 269......FIRE WEATHER WATCH NOW IN EFFECT
FROM LATE SATURDAY NIGHT THROUGH SUNDAY EVENING FOR THUNDERSTORMS
FOR FIRE WEATHER ZONES 214...221...268 AND 269...

* AFFECTED AREA...FIRE WEATHER ZONES 214...221...268 AND 269.

* WIND...LOCAL WIND GUSTS 40 TO 50 MPH POSSIBLE NEAR 
  THUNDERSTORMS.

* THUNDERSTORMS...STARTING FRIDAY AFTERNOON AND INCREASING 
  SATURDAY AND SUNDAY. SOME THUNDERSTORMS MAY CONTINUE TO 
  DEVELOP OVERNIGHT.

* IMPACTS...LIGHTNING FIRE STARTS POSSIBLE. FIRES COULD SPREAD 
  RAPIDLY IN VERY DRY FUELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LIGHTNING FROM THUNDERSTORMS...LOW RELATIVE HUMIDITY...WARM
TEMPERATURES AND VERY DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
199 
WWUS86 KSTO 262152
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
252 PM PDT FRI JUN 26 2015

...THUNDERSTORM POTENTIAL INTO THE WEEKEND...

.MONSOONAL MOISTURE WILL STREAM INTO THE AREA THIS WEEKEND
BRINGING THUNDERSTORMS OVER THE MOUNTAINS. INITIALLY THE
THUNDERSTORMS MAY HAVE LIMITED RAIN...WHICH COULD LEAD TO
LIGHTNING FIRE STARTS. THE STORMS ARE EXPECTED TO BECOME WETTER
OVER THE WEEKEND WHICH LEADS TO UNCERTAINTY IN UPGRADING THE WATCH
FOR SUNDAY TO A WARNING AT THIS TIME. GUSTY THUNDERSTORM WINDS
ALSO HAVE THE POTENTIAL TO QUICKLY SPREAD ANY LIGHTNING FIRE
STARTS.

CAZ214-221-268-269-271400-
/O.CON.KSTO.FW.W.0001.000000T0000Z-150628T0700Z/
/O.CON.KSTO.FW.A.0001.150628T0700Z-150629T0500Z/
BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING
NORTHWEST LASSEN NF NORTH OF LASSEN NP-
STANISLAUS NF WEST OF THE SIERRA CREST-
NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S
WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK-
BECKWORTH PEAK)-
NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE
SIERRA CREST-
252 PM PDT FRI JUN 26 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT SATURDAY
NIGHT FOR THUNDERSTORMS FOR FIRE WEATHER ZONES 214...221...268
AND 269... 
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE
SATURDAY NIGHT THROUGH SUNDAY EVENING FOR THUNDERSTORMS FOR FIRE
WEATHER ZONES 214...221...268 AND 269...

* AFFECTED AREA...FIRE WEATHER ZONES 214...221...268 AND 269. 

* WIND...LOCAL WIND GUSTS 40 TO 50 MPH POSSIBLE NEAR 
  THUNDERSTORMS.

* THUNDERSTORMS...STARTING FRIDAY LATE AFTERNOON AND EVENING...
  AND INCREASING SATURDAY AND SUNDAY. SOME THUNDERSTORMS MAY
  CONTINUE TO DEVELOP OVERNIGHT...ESPECIALLY SATURDAY NIGHT.

* IMPACTS...LIGHTNING FIRE STARTS POSSIBLE. FIRES COULD SPREAD 
  RAPIDLY IN VERY DRY FUELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LIGHTNING FROM THUNDERSTORMS...LOW RELATIVE HUMIDITY...WARM
TEMPERATURES AND VERY DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

JHM
400 
WWUS86 KSTO 271259
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
559 AM PDT SAT JUN 27 2015

...THUNDERSTORM POTENTIAL THROUGH THE WEEKEND...

.MONSOONAL MOISTURE WILL CONTINUE STREAM INTO THE AREA THIS
WEEKEND BRINGING THUNDERSTORMS OVER THE MOUNTAINS. INITIALLY THE
THUNDERSTORMS MAY HAVE LIMITED RAIN...WHICH COULD LEAD TO
LIGHTNING FIRE STARTS. THE STORMS MAY BECOME WETTER BY LATE
SUNDAY. GUSTY THUNDERSTORM WINDS ALSO HAVE THE POTENTIAL TO
QUICKLY SPREAD ANY LIGHTNING FIRE STARTS.

CAZ214-221-268-269-280000-
/O.CAN.KSTO.FW.A.0001.150628T0700Z-150629T0500Z/
/O.EXT.KSTO.FW.W.0001.000000T0000Z-150629T0500Z/
BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING
NORTHWEST LASSEN NF NORTH OF LASSEN NP-
STANISLAUS NF WEST OF THE SIERRA CREST-
NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S
WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK-
BECKWORTH PEAK)-
NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE
SIERRA CREST-
559 AM PDT SAT JUN 27 2015

...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM PDT SUNDAY FOR
THUNDERSTORMS FOR FIRE WEATHER ZONES 214...221...268 AND 269......

* WIND...LOCAL WIND GUSTS UP TO 40 TO 50 MPH POSSIBLE NEAR 
  THUNDERSTORMS. 

* THUNDERSTORMS...THIS AFTERNOON AND EVENING AND AGAIN ON SUNDAY.

* IMPACTS...LIGHTNING FIRE STARTS POSSIBLE. FIRES COULD SPREAD 
  RAPIDLY IN VERY DRY FUELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LIGHTNING FROM THUNDERSTORMS...LOW RELATIVE HUMIDITY...WARM
TEMPERATURES AND VERY DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
838 
WWUS86 KSTO 272203
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
303 PM PDT SAT JUN 27 2015

...THUNDERSTORM POTENTIAL THROUGH THE WEEKEND...

.MONSOONAL MOISTURE WILL CONTINUE STREAM INTO THE AREA THIS
WEEKEND BRINGING THUNDERSTORMS OVER THE MOUNTAINS. INITIALLY THE
THUNDERSTORMS MAY HAVE LIMITED RAIN...WHICH COULD LEAD TO
LIGHTNING FIRE STARTS. THE STORMS MAY BECOME WETTER BY LATE
SUNDAY. GUSTY THUNDERSTORM WINDS ALSO HAVE THE POTENTIAL TO
QUICKLY SPREAD ANY LIGHTNING FIRE STARTS.

CAZ214-221-268-269-281400-
/O.CON.KSTO.FW.W.0001.000000T0000Z-150629T0500Z/
BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING
NORTHWEST LASSEN NF NORTH OF LASSEN NP-
STANISLAUS NF WEST OF THE SIERRA CREST-
NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S
WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK-
BECKWORTH PEAK)-
NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE
SIERRA CREST-
303 PM PDT SAT JUN 27 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT SUNDAY FOR
THUNDERSTORMS WITH LITTLE RAINFALL FOR FIRE WEATHER ZONES
214...221...268 AND 269...

* WIND...LOCAL WIND GUSTS UP TO 40 TO 50 MPH POSSIBLE NEAR 
  THUNDERSTORMS. 

* THUNDERSTORMS...DEVELOPING SATURDAY LATE IN THE AFTERNOON OR IN
  THE EVENING...AND AGAIN ON SUNDAY. SOME STORMS POSSIBLE LATE
  SATURDAY NIGHT INTO EARLY SUNDAY MORNING.

* IMPACTS...LIGHTNING FIRE STARTS POSSIBLE. FIRES COULD SPREAD 
  RAPIDLY IN VERY DRY FUELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LIGHTNING FROM THUNDERSTORMS...LOW RELATIVE HUMIDITY...WARM
TEMPERATURES AND VERY DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

JHM
390 
WWUS86 KSTO 281244
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
544 AM PDT SUN JUN 28 2015

CAZ214-221-268-269-281345-
/O.CAN.KSTO.FW.W.0001.000000T0000Z-150629T0500Z/
BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING
NORTHWEST LASSEN NF NORTH OF LASSEN NP-
STANISLAUS NF WEST OF THE SIERRA CREST-
NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S
WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK-
BECKWORTH PEAK)-
NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE
SIERRA CREST-
544 AM PDT SUN JUN 28 2015

...RED FLAG WARNING FOR IS CANCELLED FOR THUNDERSTORMS WITH LITTLE
RAINFALL FOR FIRE WEATHER ZONES 214...221...268 AND 269...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE RED
FLAG WARNING FOR THE SIERRA CASCADE RANGE AND BURNEY BASIN. 

THUNDERSTORMS HAVE NOT DEVELOPED OVER THE SIERRA CASCADE RANGE
OVER THE LAST TWO DAYS AND WILL LIKELY BE LIMITED IF ANY OCCUR
TODAY. IN ADDITION...IT APPEARS THAT ANY THUNDERSTORM ACTIVITY
TODAY IS LIKELY TO CONTAIN AT LEAST MODERATE RAINFALL.
THEREFORE...THE RED FLAG WARNING FOR THUNDERSTORMS WITH LIMITED
RAIN HAS BEEN CANCELLED. 

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Jun 25, 4:00 AM PDT, 10 hours 2 minutes earlier.

Area forecast discussion, Jun 25, 4:00 AM PDT, 10 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
400 AM PDT THU JUN 25 2015

.SYNOPSIS...
HOT WEATHER THIS WEEK, PEAKING THURSDAY AND FRIDAY. MOUNTAIN
SHOWER AND THUNDERSTORM ACTIVITY FRIDAY THROUGH THE MIDDLE OF NEXT
WEEK. THUNDERSTORMS MAY INITIALLY CONTAIN LIMITED RAINFALL
CREATING AN INCREASED FIRE THREAT.

&&
UPPER LEVEL RIDGING HAS BEGUN PUMPING UP OVER THE WEST COAST FOR
FAIR SKIES THIS MORNING ACROSS THE NORTH STATE. TEMPERATURES ON
WEDNESDAY RAN A FEW TO SEVERAL DEGREES WARMER THAN ON TUESDAY AND
THIS COMBINED WITH AIRMASS WARMING UNDER THE BUILDING RIDGE IS
BRINGING MORNING TEMPERATURES UP SEVERAL DEGREES OVER 24 HOURS
AGO. EXPECTING SEVERAL DEGREES OF WARM UP TODAY AS UPPER RIDGE
AXIS CONTINUES TO BUILD ALONG THE WEST COAST. THE NORTHERN
SACRAMENTO VALLEY TOPPED 100 DEGREES ON WEDNESDAY AND MOST OF THE
CENTRAL VALLEY IS EXPECTED TO TOP 100 THIS AFTERNOON. NORCAL
SHOULD REMAIN UNDER MAINLY FAIR SKIES THROUGH THE DAY TODAY UNDER
SUBSIDENCE FROM THE RIDGE. A WEAK LOW PRESSURE SYSTEM OFF THE
SOCAL COAST WILL HOWEVER BRING SOUTHEAST FLOW ALOFT OVER THE
SOUTHERN CWA. MOISTURE WILL BE LIMITED BUT GFS MU CAPE PROGS DO
SHOW A LITTLE INSTABILITY OVER THE NORTHERN SIERRA THIS AFTERNOON
SO HAVE INCLUDED A SLIGHT THREAT OF THUNDERSTORMS FAR SOUTHEASTERN
FORECAST AREA LATE IN THE DAY. THE OVERALL AIRMASS IS FORECAST TO
BE JUST AS WARM ON FRIDAY AS TODAY AND MAYBE SLIGHTLY WARMER SO
DAYTIME HIGHS SHOULD BE JUST AS HOT ON FRIDAY. EXCEPTION WILL BE
IN THE DELTA INFLUENCED AREAS WHERE A SLIGHT INCREASE IN THE DELTA
BREEZE WILL BRING A LITTLE COOLER TEMPERATURES. SOUTHEAST FLOW
ALOFT BECOMES MORE DEVELOPED ON FRIDAY BRINGING LIMITED MONSOON
MOISTURE AND INSTABILITY INTO NORCAL BY LATE FRIDAY AFTERNOON. MU
CAPE FROM GFS AND NAM KEEPS MAIN INSTABILITY OVER THE MOUNTAINS
AREAS SO HAVE KEPT THUNDERSTORM THREAT OVER THE MOUNTAINS. PW
PROGGS START OUT AROUND .8 INCHES OVER THE SIERRA SO ANY
THUNDERSTORM ACTIVITY SHOULD HAVE AT LEAST A LITTLE RAINFALL
ASSOCIATED WITH IT ALTHOUGH IT COULD BE FAIRLY LIMITED AT FIRST.
LITTLE CHANGE IN THUNDERSTORM SITUATION EXPECTED ON SATURDAY WITH
MOUNTAIN THUNDERSTORMS AGAIN. PW PROGGS SHOW ABOUT .8 INCHES AGAIN
SO LIMITED RAINFALL WITH ANY THUNDERSTORMS IS AGAIN POSSIBLE. A
SLIGHT SHIFT IN THE UPPER RIDGE AXIS TO THE EAST WILL HOWEVER
BRING SEVERAL DEGREES OF COOLING MOST AREAS AS ONSHORE FLOW IS
INCREASED. UPPER RIDGE AXIS SHIFTS SLIGHTLY FARTHER EASTWARD ON
SUNDAY BRINGING A BIT MORE COOLING AND SHIFTING THE FOCAS OF ANY
THUNDERSTORMS TO THE MOUNTAINS EAST OF THE CENTRAL VALLEY.
PREDICTED PRECIPITABLE WATER VALUES TAKE A PRETTY GOOD JUMP ON
SUNDAY SO ANY THUNDERSTORM ACTIVITY IS LIKELY TO CONTRIBUTE A
HIGHER RAINFALL AMOUNT.

.EXTENDED DISCUSSION (MONDAY THROUGH THURSDAY)

HIGH PRESSURE CELL OVER THE DESERT SW WILL STRENGTHEN INTO CA AND DOMINATE
THE EXTENDED FORECAST. DAYTIME HIGHS WILL RANGE ABOUT 5-15 DEGREES
ABOVE NORMAL MONDAY THROUGH THURSDAY. THE HOTTEST REGION WILL BE
THE NORTHERN SACRAMENTO VALLEY WHERE FOLKS IN REDDING WILL
CONSISTENTLY SEE NEAR 110 DEGREE HIGH TEMPERATURES. THE
SACRAMENTO METRO REGION SHOULD STAY IN THE UPPER 90S AS IT GETS
SOME COOLING RELIEF FROM A WEAK DELTA BREEZE. THE DELTA WILL RANGE
UPPER 70S TO LOW 90S. FOOTHILLS AND MOUNTAINS WILL BE IN THE 80S
TO LOW 100S.

AS THE HIGH PRESSURE CELL LINGERS OVER THE REGION, MONSOONAL
MOISTURE WILL WRAP AROUND THE HIGH AND MOVE INTO CA. THAT MOISTURE
COUPLED WITH INSTABILITY OVER THE MOUNTAINS WILL MAINTAIN A SLIGHT
CHANCE OF MOUNTAIN THUNDERSTORMS NEXT WEEK. JBB

&&

.AVIATION...

VFR CONDITIONS CONTINUE. ONSHORE FLOW WILL BRING LIGHT WINDS TO TAF
SITES...GENERALLY 4-12 KTS. LOCALLY STRONGER SOUTHWESTERLY WINDS
IN THE DELTA AND OVER MOUNTAINS WITH GUSTS UP TO 25 KTS IN THE
LATE AFTERNOON AND EVENINGS.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH SUNDAY EVENING
FOR BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY
INCLUDING NORTHWEST LASSEN NF NORTH OF LASSEN NP-NORTHERN SIERRA
INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S WEST OF THE
SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK-BECKWORTH PEAK)-
NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF
THE SIERRA CREST-STANISLAUS NF WEST OF THE SIERRA CREST.

&&

In the hours before

Special weather statement, Jun 25, 1:51 PM PDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
151 PM PDT THU JUN 25 2015

CAZ013>019-063-064-066>069-262100-
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF...SHASTA DAM ...BURNEY...REDDING...
RED BLUFF...CHICO...OROVILLE...MARYSVILLE/YUBA CITY ...
SACRAMENTO ...FAIRFIELD/SUISUN ...STOCKTON...MODESTO...
ALDER SPRINGS...LAKEPORT...PARADISE...GRASS VALLEY...JACKSON...
CHESTER...QUINCY...BLUE CANYON
151 PM PDT THU JUN 25 2015

...HEAT CONTINUES WITH MOUNTAIN THUNDERSTORMS AND FIRE CONCERNS
FRIDY THROUGH THE WEEKEND...

.IMPACTS...
 * HEAT-RELATED ILLNESSES AND IMPACTS POSSIBLE TO LIKELY IF
   ACTIONS NOT TAKEN

 * EXTRA HEAT PRECAUTIONS SHOULD BE MADE FOR OUTDOOR EVENTS AND
   WORKERS

 * HOT AND DRY CONDITIONS ARE PRIMING FUELS FOR ENHANCED FIRE
   DANGER

 * INITIALLY DRY MOUNTAIN THUNDERSTORMS WITH LIGHTNING COULD
   CAUSE FIRE STARTS WITH CONTINUED STARTS POSSIBLE GOING INTO
   NEXT WEEK

 * INCREASING MOISTURE WITH STORMS COULD CAUSE DEBRIS FLOWS NEAR
   FIRES AND BURN SCARS AS THE WEEKEND PROGRESSES

.FORECAST CONFIDENCE...
 * HIGH FOR HEAT

 * HIGH FOR MOUNTAIN THUNDERSTORMS

.TIMING AND STRENGTH...
 * VALLEY TEMPERATURES OF 100-112 DEGREES FRIDAY WITH WARM
   OVERNIGHT LOWS IN THE 70S ACROSS NORTHERN SACRAMENTO VALLEY

 * MOUNTAIN THUNDERSTORMS FRIDAY THROUGH THE WEEKEND IN THE
   AFTERNOONS AND EVENINGS. MORE THUNDERSTORMS SUNDAY AND NEXT WEEK
   CONTAINING MORE RAINFALL.

Nearby

Red Flag Warnings in California, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.